Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 138, NWS Nashville, TN

May 28, 2010Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 28, 2010, 12:29 PM CDT for Warren County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2010, 12:29 PM CDT (17:29 UTC)
Expired
May 28, 2010, 1:00 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 10:54 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 28, 10:54 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1054 AM CDT FRI MAY 28 2010

.UPDATE...AS OF 15Z IT WAS MOSTLY CLOUDY-TO-CLOUDY ACROSS THE
MAJORITY OF MIDDLE TENNESSEE, EXCEPT FOR THE NORTHWESTERN
COUNTIES, WHICH REMAINED PARTLY CLOUDY. TEMPERATURES WERE MAINLY
IN THE MIDDLE AND UPPER 70S.

LATEST MODEL GUIDANCE SHOWS DEEP MOISTURE REMAINING ACROSS THE
BULK OF MIDDLE TENNESSEE TODAY, WITH MOST PLACES THAT ARE OVERCAST NOW
EXPECTED TO REMAIN MOSTLY CLOUDY FOR THE REMAINDER OF THE DAY.
HIGH AND MID LEVEL CLOUDS WILL PREDOMINATE. HOWEVER, EVEN IF MID
AND HI CLOUDS THIN SOME, EXPECT SCT-BKN CU TO DEVELOP THIS
AFTERNOON AFTER TEMPERATURES MIGRATE INTO THE LOWER 80S.

LATEST FORECAST 21Z RUC SOUNDING FOR BNA SHOWS LOWER LEVELS
MOISTENING UP DURING THE AFTERNOON AND PW'S AROUND 1.50 INCHES.
TOTALS INDEX GOES TO 49 AND CAPE INCREASES TO 3K J/KG. THUS, ANY
THUNDERSTORMS THAT DEVELOP TODAY CAN BE EXPECTED TO CONTAIN BRIEF
TORRENTIAL DOWNPOURS. IN ADDITION, SOME OF THE STORMS, ESPECIALLY
OVER THE EASTERN HALF OF OUR FORECAST AREA COULD BE SLOW- MOVING.
LATEST FORECAST AFTERNOON RUC SOUNDING FOR CSV AND BNA SHOWS EAST
WINDS OF ONLY 5KTS IN THE 8K-25K FT LAYER. STORMS SHOULD MOVE A LITTLE
FASTER WEST OF I-65, GENERALLY SOUTHWARD AT 10 TO 15 MPH.

WILL PROBABLY MENTION "LOCALLY HEAVY RAINFALL POSSIBLE" FOR THE
EASTERN HALF OF OUR FORECAST AREA, GENERALLY EAST OF I-65.

THE INCREASE IN LOW LEVEL MOISTURE IS EXPECTED TO BE IN RESPONSE
TO 850MB LOW PRESSURE AREA DEVELOPING SOUTHWESTWARD OUT OF
KENTUCKY, AND WILL BE MOST PRONOUNCED OVER OUR NORTHERN AND
EASTERN AREAS BY LATE TODAY.

AFTERNOON POPS LOOK REASONABLE FOR TODAY, BUT HAVE TRIMMED A FEW
DEGREES OFF MAX TEMP EXPECTATIONS IN THE MOSTLY CLOUDY AREAS.

WILL RELEASE UPDATED ZFP SHORTLY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, May 28, 11:27 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1127 AM CDT FRI MAY 28 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-291630-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1127 AM CDT FRI MAY 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVER MUCH OF THE MID STATE THIS AFTERNOON. A FEW
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL. IN ADDITION... STEERING CURRENTS WILL BE RELATIVELY WEAK
OVER THE EASTERN HALF OF THE AREA, WHICH MEANS THUNDERSTORMS WILL
BE SLOW-MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AND
PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BECOME A MAINSTAY OVER THE
SOUTHEAST STATES SATURDAY INTO MONDAY. MORE SCATTERED AFTERNOON
AND EVENING PULSE THUNDERSTORMS ARE EXPECTED...SOME WITH STRONG
WINDS...HAIL AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 12:44 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy31 min
May 28, 12:58 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, White32 min
May 28, 1:12 PM CDTSevere Thunderstorm WarningOHXGrundy, Warren33 min
May 28, 1:31 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White29 min
May 28, 1:41 PM CDTSevere Thunderstorm WarningOHXPutnam, White34 min
May 28, 4:35 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Williamson25 min
May 28, 4:47 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson14 min
May 28, 4:54 PM CDTSevere Thunderstorm WarningOHXLewis36 min
May 28, 4:57 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury5 min
May 28, 5:09 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery36 min
May 28, 5:10 PM CDTAreal Flood AdvisoryOHXMontgomery2 hr
May 28, 5:23 PM CDTSevere Thunderstorm WarningOHXMaury37 min
May 28, 5:24 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Wayne36 min
May 28, 5:35 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall25 min
May 28, 5:49 PM CDTSevere Thunderstorm WarningOHXSumner26 min
May 28, 5:51 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner24 min
May 28, 6:07 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Maury23 min
May 28, 6:11 PM CDTSevere Thunderstorm WarningOHXSumner19 min
May 28, 6:22 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner23 min
May 28, 6:24 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys14 min
May 28, 6:26 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence34 min
May 28, 6:27 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Maury14 min
May 28, 6:44 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner16 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.